Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns, we would urge you to consult your GP.

Very heavy and painful period whilst on Climagest

(5 Posts)
KT12 Sun 07-Oct-12 21:13:38

Thanks so much Bella - what you say makes sense and is very reassuring. Part of me felt as is I was just having a good clean out...I think I will start the next pack with the Oestrogen tabs as the bleeding has eased off and I will definitely try and get an appointment with the GP this week. Not keen to stop the pills as can't face the insomnia!

Bellaciao Sun 07-Oct-12 19:41:51

One of the reasons for having heavy bleeding, is that during peri-menopause the hormones are going up and down, and also you start to have anovulatory cycles ie you do not ovulate. This means that you still produce oestrogen (sometimes more than usual) which builds up the womb lining, but because you do not ovulate you do not produce progesterone and therefore do not bleed. The lining then keeps on growing (eventually as you progress into menopause, the oestrogen level falls,so you do not build up much anyway as menopause approaches). What could be happening here is you are shedding a few months worth of lining (or even a couple?) so the Climagest is doing a good job! Climagest contains a powerful progestogen - norethisterone - too so maybe why you had this immediate reaction.
However - yes - good to check it out with your GP to put your mind at rest.
Alaways good to keep an eye on the womb lining during this time ( and post-meno) to check for any abnormalities.

KT12 Sun 07-Oct-12 17:54:37

Thanks BoPeep. I was having the odd period now and again. Have only been on HRT for 1 month - had a heavy period when I started the Estrogen and then started current one on about day 26 and was on Progesterone - have never experienced such heavy bleed before. Last night kept getting these pangs as if someone was punching me in my abdomen. As I am 49, ie under 50 GP said I have to take HRT that gives me a monthly bleed, but she said that it would be very light. I stopped taking it due to the heavy bleeding and this is what the blurb that comes with the pills recommends. Still having heavy bleeding. Will try and see the GP this week...

MissBoPeep Sun 07-Oct-12 15:45:47

Didn't want you to suffer in silence smile

More info needed! Were you having periods at all before you took HRT? How long did you take it for and why did you stop? Does the kind you take give you a monthly bleed or no bleed at all?
If you have not actually reached meno ( a year after your last period) then you may still be having periods anyway and nothing to do with the HRT.

I'd not panci and see your GP as soon as you can to discuss- you may just need a kind of HRT with more progestins to control the bleeeding- 1mg estrogen is very low dose anyway.

KT12 Sat 06-Oct-12 10:06:53

Need some advice or reassurance please...

Desperately tried to stay off HRT, but succumbed due to insomnia and intense lack of energy. Went to see the GP at my surgery who specialises in menopause. She gave me all the info around latest research indicated that the research is not absolutely clear. She did not examine me though.

She recommended 1mg of Climagest and said we would review after 3 months. It certainly has done the trick in that I am sleeping better and have energy again. However GP said that my periods would be very light. I have now had two very heavy periods whin a month and current one is painful and so heavy that I had to change my sheets in the middled of the night and have to change my tampon every hour or so...(Sorry for TMI). But having read the blurb it states that these symptoms are side effects that could be serious. It's weekend and DH is away - this GP also works Tues to Thurs and I doubt I'd get an appointment with her in a hurry...Other than these symptoms and slight headache I feel okay.

What would you do in my situation?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now